MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS GLENO 36 +4 LAT; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNIVERS REVERS GLENO 36 +4 LAT; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNIVERS REVERS GLENO 36 +4 LAT
Health Effect - Clinical Code No Information (3190)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient needed to have a revision surgery on a reverse total shoulder case.The original case was (b)(6) 2019; the revision was (b)(6) 2019.The cases were at different facilities with the same doctor.Patient is a (b)(6) man; at the 2-week follow up, he reported hearing a ¿noise¿ at the site.Post-op compliance in unknown.An x-ray showed that the glenosphere had disassociated from the baseplate and the inferior screw had backed out.Removed from the patient was ar-9502f-36lcpc (170134308), ar-9504s-04 (18.00715), ar-9503s-03c (170062310), ar-9145-36 (18.00587).Ar-9501-09c (18.00233), ar-9503s-03c (170062310).Remaining in the patient from the original surgery was ar-9120-01, ar-9165-30nl, ar-9145-24.Inserted into the patient at the revision was ar-9145-36, ar-9504s-04, ar-9501-09p, ar-9502f-36lcpc, ar-9555-06, ar-9555-09.
 
Additional Manufacturer Narrative
Complaint confirmed.X-rays after the initial surgery and prior to the revision surgery were provided.The x-ray from after the initial surgery appears to show the glenosphere in place but no determination can be made as to peripheral screw positioning.The x-ray taken prior to the revision surgery reveals the inferior locking screw associated with the baseplate to be protruding above the top surface of the baseplate and the glenosphere disassociated.Neither the baseplate nor its locking screws were returned for evaluation.As neither the baseplate nor its locking screws were returned for evaluation, the failure mode could not be replicated.No fretting of the male taper of the glenosphere was observed.Material and dimensional analysis confirmed the glenosphere met all as-received specifications.It was noted that patient post-op compliance was unknown.

Brand Name
UNIVERS REVERS GLENO 36 +4 LAT
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8344187
Report Number1220246-2019-00895
Device Sequence Number14030358
Product Code PHX
UDI-Device Identifier00888867061408
UDI-Public00888867061408
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberUNIVERS REVERS GLENO 36 +4 LAT
Device Catalogue NumberAR-9504S-04
Device Lot Number18.00715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;